Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

185 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

What causes sudden itchy rashes throughout the body followed by painful joints?

Answered by
Dr.
Dr. Prof. Kunal Saha

General & Family Physician

Practicing since :1954

Answered : 4212 Questions

default
Posted on Tue, 24 Jul 2018 in Skin Hair and Nails
Question: My husband 75 XXXXXXX of 2016 was working in the woods of a neighbor and developed a very itchy rash went to XXXXXXX care and received streriods and a shot but the rash did not totaly disappear my husband would feel sort of sick had fatigue and would go to bed (not normal ) lethargic and suddenly the rash would come to live again sometimes in the same place and other times in a new area. The rash would not always look the same but it was very itchy. The rash was all over his body not just on one side or area. No fever I am aware of. This what ever has taken on a life of its own the chills swollen painful joints rash around his fingers like small blisters then the joints of his knuckles became swollen. VERy VERy irritable says his nerves feel like they are on fire. NOt like him we have been to many doctors they have no answers. He is in bed right now because he does not feel well and his skin is red with inflammation the rash is not the same in all the parts of his body they look totally different he has a bulls eye rash on his leg right leg and a psorasis looking rash on the back of his left arm above the elbow. He looks like he bleeding under the skin in area where is has bumped his arm or leg. The skin is thin and tears easily. I do not know where to go to help him.
doctor
Answered by Dr. Prof. Kunal Saha 4 hours later
Brief Answer:
Could be a tick-bite. Requires medical attention.

Detailed Answer:
Thanks for asking on HealthcareMagic.

I have gone carefully through your query and understand your concerns. It could be due to an allergic reaction resulting from some insect-bite. I would request you to upload an image of the affected areas. It will help me to evaluate the condition.

Taking some antiallergic like Cetirizine or Benadryl (or possibly better ones like fexofenadine or Loratadine which are prescription medicines) should help. You could also apply some emollient like calamine lotion or some moisturizer like aloe vera lotion.

It is the tick bite that concerns me and the image will possibly make things clearer. It is a good thing that he has received the steroid shot(s) but possibly he needs more. I would insist you to take him to a doctor and to get him evaluated.

I would await your response based on which I will guide you further. Let me know if I could be of further assistance.

Regards
Above answer was peer-reviewed by : Dr. Arnab Banerjee
doctor
default
Follow up: Dr. Prof. Kunal Saha 3 hours later
He was a remove a tick from his abdomen quite a few months ago one of the rashes on his leg a bulls eye with a larger circle around it. At first I thought it was ring worm but it is not. I have mentioned the fact that he needed to be tested for lime disease but the answer was we do not have any cases of lime disease here but we do have lots of deer and we have hunt clubs where deer are brought in. I can not get a picture of the rash since my husband has gone to bed but I can get one tomorrow when he gets up. Some of the medications he has been on allegra, Prednisone at first 60mg aday (that stopped the itching but not the rash or the fatigue or lack of energy you to understand my husband maybe 75 but he is a high energy no stop person who has not had to take ANY medication before this), the have weaned him off the prednisone to Hydoxychloroquine 200mg x2 aday, he has used all the various anti itch creams no go, Triamcinolone cream various %'s, Hydoxyzine HCL 25 mg, and others I do not have anymore. We have been to an allergist and they came up with zero. In fact my husband is gluten intolerant and they ignored what I told them they said something about that being a fade. My husband also does not process folic acid because it is a genetic problem in the family no one has said anything about that. This problem with the vitamin causes hemorrhaging under the skin and can lead to strokes. Is Mother died of a stroke due to this vitamin deficiency. He takes special vitamin supplements to make up for the enzyme his body is missing to process this vitamin into a usable form so his body can use it. We both have tried to get the doctors to check for any bacteria in his blood they ignore us. I need ammunition to get them to listen to us. This is 2018 it started XXXXXXX of 2016. I have not prove read what I have written so I apologize ahead of time sometimes I think faster then I write. Help! I will get you the picture in the morning it is 10:15pm in XXXXXXX USA.


Just re read your answer forgot to include I have had him on Benadryl.
doctor
Answered by Dr. Prof. Kunal Saha 8 hours later
Brief Answer:
Upload the image when you can

Detailed Answer:
Thanks for the update. I would wait for the image. Allegra is fexofenadine which I had mentioned. It is better than Benadryl.

Regards
Above answer was peer-reviewed by : Dr. Nagamani Ng
doctor
premium_optimized

The User accepted the expert's answer

Share on